MAUDE Adverse Event Report: EXACTECH, INC. HEAD PUSHER, MOD, LOWPRO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. HEAD PUSHER, MOD, LOWPRO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 01-001-03-0001
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the rep was putting trays back together in spd and noticed that the edge of the head impactor was chipped.The rep is not sure when the impactor edge was damaged.His guess is during post-op cleaning process.It was not noticed in cases and did not affect any procedures.Because two cases were done that day, the rep is unsure which case the impactor was used on.The patients were last known to be in stable condition following the events.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
The broken device reported was likely the result of stress risers introduced during impaction which led to crack initiation, propagation, and ultimate fracture of the devices.
 
Additional Manufacturer Narrative
H1: corrected medical device problem code, type of investigation, investigation findings, and investigation conclusions.

Brand Name
HEAD PUSHER, MOD, LOWPRO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key17858150
Report Number1038671-2023-02430
Device Sequence Number14934918
Product Code LXH
UDI-Device Identifier10885862256607
UDI-Public10885862256607
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01-001-03-0001
Device Lot Number97005005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer11/01/2023
11/11/2024
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/15/2023
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown